Everyone reacts differently to medication and when the medications affect your hormones, as Wellbutrin (bupropion) and other SSRIs do, it is important to understand the effect on your weight so that you can prepare. There are several people that have found, or even used, Wellbutrin and weight loss to help them get to a reduced weight. The problem lies in the unintended weight loss or unintended Wellbutrin weight gain that occurs. The dose amount does not always directly correlate to the amount of Wellbutrin weight gain or weight loss that people experience. The only way to make sure that you minimize the negative effects of this unintended weight changes is to work with a physician to determine the correct dose for your depression and then work on maintaining a healthy weight.
Wellbutrin and weight loss
Wellbutrin often affects people’s weight as a side effect -loss of appetite- and is independent of the depression. Although nothing in people in truly independent, if you are experiencing the side effect of lose of appetite from Wellbutrin, and weight loss is not your goal, it is extra important to pay attention to your nutritional intake and eat enough food to keep you healthy and strong. When you have a loss of appetite the idea of food may make your stomach ache, but everyone needs to eat. Hiring a nutritionist or working closely with your doctor can help to make sure that the weight loss isn’t causing more harm than the medication is causing good.
Wellbutrin and weight gain
There are a number of reasons that people gain weight when taking antidepressants. Often, because of the manipulation of hormones, there is immediate weight gain that is caused by fluid retention, but anything in excess of 15 pounds is likely the sign of a larger problem. Making sure that you closely monitor Wellbutrin weight gain side effects with your physician will make sure that they don’t get out of hand. There have been reports of people switching to lower daily doses and gaining weight, but this may be a withdrawal symptom as they made the switch too quickly for their body. The only way to be sure is to work closely with your physician and adjust the dosage with their guidance.
Wellbutrin weight loss and weight gain side effects can be minimized by following the prescribed directions and working with your physician to remedy the situation as soon as you notice it. By maintaining a healthy diet and plenty of exercise you can decrease the likelihood of drastic weight fluctuations as you work to find a treatment method that works best for remedying your depression.